| Model Number |
PED-375-14 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally.The patient was undergoing treatment for an unruptured, amorphous aneurysm located in the internal carotid artery tandem.The patient's vessel tortuosity was severe.The landing zone was 3.25mm distal and 4.5mm proximal. dual antiplatelet treatment was administered, and the pru level was said to be "standard." it was reported that the distal part of the pipeline was positioned in a bend, and more than 50% had been deployed when it failed to open.The pipeline was resheathed 2 or less times.No additional steps or devices were used to open the pipeline. the device was replaced, and the patient did not experience any injury or complications.Angiographic results post procedure were said to be normal.The devices were prepared according to the instructions for use (ifu).
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
As found condition (condition of returned device): a pipeline flex embolization device and a marksman catheter was returned for analysis within a shipping box; within a sealed plastic biohazard bag; within an opened pipeline flex embolization device inner pouch and within a dispenser track.The ancillary device used during the event was not returned.Visual inspection/damage location details: addition, the model and lot numbers for the ancillary device were not reported; therefore, any contributing factors could not be assessed.The pipeline pushwire was found to be bent at ~152.0cm and at ~154.4cm from proximal end.The hypotube and ptfe were found to be intact.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves were found to be in good condition.No damages were found with the tip coil.Due to the condition in which the braid was returned the proximal and distal ends of braid were unable to be determined.Braid end 1 was found to be opened.Braid end 2 was found to be opened and frayed.No other anomalies were found with the device.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as both braid ends were found to be opened.It is likely the failure to open is the result of vessel tortuosity.The customer reported vessel tortuosity was severe.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.